Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Las Vegas, NV

August 27, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2007, 6:09 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2007, 6:09 AM MST (13:09 UTC)
Expired
Aug 27, 2007, 8:15 AM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 271312
FFWVEF
AZC015-271515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
609 AM MST MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 815 AM MST.

* AT 602 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN AREA OF THUNDERSTORMS WITH HEAVY RAIN CAPABLE OF PRODUCING 
  FLASH FLOODING OVER THE WARNED AREA. A RAIN GAGE JUST NORTH OF THE 
  ARIZONA UTAH BORDER WAS INDICATING ABOUT TWO AND A HALF INCHES OF 
  RAINFALL IN LESS THAN AN HOUR. 

* LOCATIONS IMPACTED INCLUDE...HILDALE...COLORADO CITY...
  LITTLEFIELD...MT. TRUMBULL...PIPE SPRING NATIONAL MONUMENT AND
  TUWEEP.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3621 11403 3608 11332 3638 11264 3669 11262
      3700 11252 3699 11403

$$

JH
1 follow-up statement
000
WGUS75 KVEF 271428
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
720 AM PDT MON AUG 27 2007

AZC015-271515-
MOHAVE AZ-
720 AM MST MON AUG 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM MST FOR
NORTHEASTERN MOHAVE COUNTY...

AT 718 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER 
NORTHERN MOHAVE COUNTY. RAIN GAGE DATA IS QUITE LIMITED ACROSS THE 
AREA...HOWEVER A RAIN GAGE LOCATED AT SCRUB PEAK...JUST TO THE NORTH 
IN SOUTHERN WASHINGTON COUNTY...UTAH...HAS RECEIVED 3.31 INCHES OF 
RAINFALL IN THE PAST 2 HOURS. A MOHAVE COUNTY ALERT GAGE IN 
LITTLEFIELD HAS RECEIVED 0.43 INCHES. ADDITIONAL HEAVY RAINFALL IN 
EXCESS OF ONE INCH IS POSSIBLE OVER THE NEXT COUPLE OF HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIPE SPRING
NATIONAL MONUMENT...LITTLEFIELD AND COLORADO CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3621 11403 3608 11332 3638 11264 3669 11262
      3700 11252 3699 11403

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:10 AM MST, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 27, 2:10 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
210 AM PDT MON AUG 27 2007

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE COMBINED WITH A MOIST AND
UNSTABLE AIR MASS WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS
TODAY. HIGH PRESSURE ALOFT WILL GRADUALLY BUILD BACK OVER THE AREA
DURING THE MIDDLE TO LATTER PART OF THE WEEK. THE AIR MASS WILL
GRADUALLY DRY OUT AND WARM UP WITH TEMPERATURES WELL ABOVE NORMAL BY
THURSDAY. ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE
OVER MAINLY THE MOUNTAINS TUESDAY AND WEDNESDAY.
&&

.SHORT TERM...MOIST AND UNSTABLE AIR MASS OVER THE FORECAST AREA
TODAY. UPPER LEVEL DISTURBANCE OVER CALIFORNIA EARLY THIS MORNING
HELPING TO KICK OFF QUITE A BIT OF THUNDERSTORM ACTIVITY WHICH WILL
CONTINUE TODAY...ESPECIALLY NORTH AND EAST OF LAS VEGAS. UPPER HIGH
WILL GRADUALLY BUILD TOWARD THE WEST TOWARD THE AREA TUESDAY AND
WEDNESDAY WITH THE AIR MASS GRADUALLY BECOMING DRIER AND MORE
STABLE. ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE MOUNTAINS.

.LONG TERM...MODELS CONTINUE TO SHOW HIGH PRESSURE SETTING UP OVER
ARIZONA ALLOWING FOR SIGNIFICANT WARMING ACROSS THE CWA FOR MUCH OF
THE WEEK. TEMPERATURES ARE EXPECTED TO BE SEVERAL DEGREES ABOVE
NORMAL...BUT THINK THAT THEY WILL REMAIN BELOW RECORD LEVELS WHICH
ARE RIGHT AROUND 110 DEGREES. MODELS STILL DEPICT MOISTURE TRAPPED
UNDER THE HIGH AND THINK THAT A FEW STORMS MAY DEVELOP OVER THE
HIGHER TERRAIN OF MOHAVE COUNTY. THE HIGH DOES WEAKEN SLIGHTLY
TOWARD THE END OF THE EXTENDED PERIOD AS A UPPER LOW APPROACHES THE
PACNW COAST. TEMPERATURES HOWEVER ARE EXPECTED TO REMAIN ABOVE
NORMAL THROUGH THE ENTIRE EXTENDED PERIOD.

.AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS ACROSS THE VALLEY
AND SURROUNDING CORRIDORS THIS MORNING. GUSTY WINDS TO 20 KTS ALONG
WITH CIGS NEAR 6K FEET ARE LIKELY. THUNDERSTORMS ARE FORECAST TO
DISSIPATE AFTER SUNRISE...BUT ONCE AGAIN BECOMING SCATTERED IN THE
AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 12Z
TONIGHT OVER PORTIONS ON LINCOLN AND NYE COUNTIES. THUNDERSTORMS ARE
EXPECTED TO DECREASE AFTER 12Z...BUT SCATTERED THUNDERSTORMS WILL
ONCE AGAIN DEVELOP AFTER 19Z ACROSS THE REGION.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

HARRISON/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 27, 2:26 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 AM PDT MON AUG 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-280600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
226 AM PDT MON AUG 27 2007 /226 AM MST MON AUG 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS COMBINED WITH AN UPPER LEVEL
DISTURBANCE MOVING THROUGH THE AREA WILL LEAD TO ISOLATED TO
SCATTERED THUNDERSTORMS...ESPECIALLY NORTH AND EAST OF LAS VEGAS.
BRIEF HEAVY RAIN IS LIKELY WITH STORMS AND LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH PRESSURE ALOFT WILL GRADUALLY BUILD OVER THE AREA WITH THE
AIR MASS BECOMING DRIER AND MORE STABLE. ISOLATED THUNDERSTORMS
WILL STILL BE POSSIBLE OVER THE MOUNTAINS TUESDAY AND WEDNESDAY.
TEMPERATURES MAY REACH EXCESSIVE HEAT WARNING LEVELS ACROSS THE
LOWER DESERTS BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY
BE ENCOUNTERED TODAY AND THIS EVENING.

In the hours before

Local storm report, Aug 27, 5:01 AM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 AM PDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     FLASH FLOOD      8 SE LAS VEGAS (DOWNTOW 36.09N 115.04W
08/27/2007                   CLARK              NV   FIRE DEPT/RESCUE

            SWIFT WATER RESCUE AT THE INTERSECTION OF BOULDER HIGHWAY
            AND NELLIS BLVD

&&

JH
Local storm report, Aug 27, 5:04 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 AM PDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      LAS VEGAS (DOWNTOWN)    36.17N 115.15W
08/27/2007                   CLARK              NV   AMATEUR RADIO

            5 VEHICLES FLOATING AT THE INTERSECTION OF HARMON AND
            VERNON

&&

JH

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.